MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431200
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018, that a wallstent biliary partially covered stent was to be used to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stenting procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to cross the lesion but, the stent failed to deploy after several attempts.The device was removed and noticed that it was broken.It was not reported at what location the device broke.Reportedly, the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(6).Block h6: problem code 1069 captures the reportable event of outer sheath broken.Block h10: a fully constrained wallstent biliary partially covered stent and delivery system were returned for analysis.The stent was received undeployed.Visual examination of the returned device found the outer sheath was detached from the handle (valve body).Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed by manually gripping the outer sheath and pulling the tip distally.The stent was measured to be within specifications.No other issues were noted to the stent and delivery system.The investigation concluded that most likely anatomical or procedural factors such as characteristics of the lesion, handling of the device, the technique used by the user, and the normal procedural difficulties encountered during the procedure may have affected the device performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8200059
Report Number3005099803-2018-62261
Device Sequence Number1448662
Product Code FGE
UDI-Device Identifier08714729229902
UDI-Public08714729229902
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2019
Device Model NumberH965431200
Device Catalogue Number43120
Device Lot Number0020160026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2018
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight67